Econometrica: Jan 1964, Volume 32, Issue 1

Notes and Comments: Utility Theory without the Completeness Axiom: A Correction

https://doi.org/0012-9682(196401/04)32:1/2<210:UTWTCA>2.0.CO;2-F
p. 210-212

Robert J. Aumann

Theorem B of [1] is false as it stands (Section 1). It is true if the preference order is defined by a finite number of linear functions (Section 2) or alternatively, if the archimidean assumption [1, (1.2)] is replaced by either of the stronger forms [1, (4.1)] or [1, (4.2)] (Section 3). A corresponding correction must be made for Theorem C of [1] (Section 4).

Log In To View Full Content

Back